Hausdorff ’s theorem for posets that satisfy the finite antichain property

Volume 159 / 1999

Uri Abraham, Robert Bonnet Fundamenta Mathematicae 159 (1999), 51-69 DOI: 10.4064/fm-159-1-51-69


Hausdorff characterized the class of scattered linear orderings as the least family of linear orderings that includes the ordinals and is closed under ordinal summations and inversions. We formulate and prove a corresponding characterization of the class of scattered partial orderings that satisfy the finite antichain condition (FAC).  Consider the least class of partial orderings containing the class of well-founded orderings that satisfy the FAC and is closed under the following operations: (1) inversion, (2) lexicographic sum, and (3) augmentation (where $⟨P, \preceq⟩$ augments ⟨P, ≤⟩ iff $x \preceq y$ whenever x ≤ y). We show that this closure consists of all scattered posets satisfying the


  • Uri Abraham
  • Robert Bonnet

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image